MAUDE Adverse Event Report: COOK INC GUARDIA ACCESSET EMBRYO TRANSFER CATHETER; MQF CATHETER, ASSISTED REPRODUCTION

COOK INC GUARDIA ACCESSET EMBRYO TRANSFER CATHETER; MQF CATHETER, ASSISTED REPRODUCTION
Catalog Number K-JETS-7019-ET
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: non-healthcare professional.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that while preparing supplies for an embryo transfer procedure using a k-jets-7019-et, a foreign body was observed in the transfer catheter.It was verified that this was discovered prior to any patient being prepped for the procedure, therefore there was no patient involvement.
 
Additional Manufacturer Narrative
Investigation evaluation.Six devices were received and a physical examination was performed on each device.A document based investigation was conducted including a review of complaint history, the device history record, instructions for use, quality control data, and specifications.Six opened packages labeled k-jets-7019-et with lot number 8547337 were received for investigation.The inner pouches were returned unopened.Visual examination confirmed fuzz wrapped around the silicone positioner on one guide catheter.The other five devices showed no sign of foreign matter.The device history record was reviewed and noted there were non-conformances identified for foreign material.The appropriate product and quality managers have been notified.A search of complaint records revealed there have been no other complaints associated with lot 8547337.The complaint is confirmed based on inspection of one returned device.This failure mode is a manufacturing related incident.The risk analysis for observed foreign matter failure mode was reviewed.It was determined that no additional risk mitigating activity is required at this time.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There has been no new information received since the last report was submitted.

Brand Name
GUARDIA ACCESSET EMBRYO TRANSFER CATHETER
Common Device Name
MQF CATHETER, ASSISTED REPRODUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8164527
Report Number1820334-2018-03686
Device Sequence Number2745369
Product Code MQF
UDI-Device Identifier00827002530072
UDI-Public(01)00827002530072(17)210215(10)8547337
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K983594
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2021
Device Catalogue NumberK-JETS-7019-ET
Device Lot Number8547337
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2019
Initial Date Received by Manufacturer 12/04/2018
Supplement Date Received by Manufacturer01/16/2019
Initial Report FDA Received Date12/14/2018
Supplement Report FDA Received Date01/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1